MAUDE Adverse Event Report: BARD ACCESS SYSTEMS LEONARD 10 FR DUAL-LUMEN CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF, 54CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS LEONARD 10 FR DUAL-LUMEN CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF, 54CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600634
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening the device packaging, it was noted that the catheter was cracked at the hub.There was no patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 10fr d/l leonard catheter segment was returned for evaluation.Visual inspection identified a hole at the distal end of the bifurcate.Functional testing confirmed that when flushing from the red luer the device leaked from the identified hole.Therefore, the investigation is confirmed for the alleged catheter crack at the hub, however, as the crack lead to a leak the investigation will be confirmed for and coded as a leak.The definitive root cause could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the instructions for use (ifu) that was included with the product prescribes the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.On site care instructions states to use alcohol wipes during cleanings.(expiration date: 01/2021).
 
Event or Problem Description

Brand Name
LEONARD 10 FR DUAL-LUMEN CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF, 54CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7807283
Report Number3006260740-2018-02158
Device Sequence Number11075003
Product Code LJS
UDI-Device Identifier00801741051968
UDI-Public(01)00801741051968
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600634
Device Catalogue Number0600634
Device Lot NumberHUBP0884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR